Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 130, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 9, 2021, 5:05 PM CDT for Nevada County, Arkansas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2021, 5:05 PM CDT (22:05 UTC)
- Expired
- May 9, 2021, 6:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Nevada County, AR
The radar
The Shreveport radar (KSHV), 149 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 1:14 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 853 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 288 m²/s²
- 0-3 km storm-relative helicity
- 490 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
500
WUUS54 KSHV 092205
SVRSHV
ARC099-092300-
/O.NEW.KSHV.SV.W.0130.210509T2205Z-210509T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
505 PM CDT Sun May 9 2021
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Southeastern Nevada County in southwestern Arkansas...
* Until 600 PM CDT.
* At 505 PM CDT, a severe thunderstorm was located over Rosston, or
14 miles southeast of Prescott, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Rosston, Willisville, Bodcaw, Bluff City, White Oak Lake State
Park, Cale, Mount Moriah, Young, Morris, Waterloo, Laneburg and
Reader.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3379 9312 3378 9310 3347 9312 3350 9340
3377 9337
TIME...MOT...LOC 2205Z 277DEG 22KT 3362 9325
HAIL...1.00IN
WIND...60MPH
$$
33What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 4:20 PM CDT, 45 minutes earlier.
Area forecast discussion, May 9, 4:20 PM CDT, 45 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 420 PM CDT Sun May 9 2021 .UPDATE.../Late This Afternoon through Tonight/ Quick update to add Angelina, San Augustine, and Sabine Counties into Severe Thunderstorm Watch #157. Strong to severe convection will be threatening these areas over the next few hours. /12/ && .PREV DISCUSSION... /issued 256 PM CDT Sun May 9 2021/ SHORT TERM.../Tonight through Monday Night/ Severe weather conditions wind down tonight, however, the main hazard will then evolve into a heavy rain threat, especially south of the I-20 corridor. With the frontal boundary slowing down as it approaches our southern zones, the potential for isolated flash flooding increases as it focuses moisture over Deep East Texas into Central Louisiana. That moisture includes well above average precipitable water values of at least 1.5 inches or more. What limits the magnitude of the flash flooding threat for tonight involves the eventual progression of the frontal boundary, which may prevent storms from training over the same areas. The WPC has a Day 1 slight risk for excessive rainfall of 2 to 3 inches (with isolated higher amounts possible) over most of the Ark-La-Tex with the latest update trending the risk area further south. While the flash flooding threat for tonight remains isolated, all rainfall from today reduces soil capacity for the additional rainfall arriving tomorrow and Tuesday, boosting the likelihood of Flash Flood Watch issuance after tonight. As the frontal boundary will linger over our area tonight, this bisection of air masses will produce a gradient of low temperatures ranging from the lower-50s north of the I-30 corridor to the upper-60s in Deep East Texas and Central Louisiana. This gradient of temperatures also continues into tomorrow with precipitation moderating the diurnal curve to a range of highs in the upper-60s to upper-70s. This second round of precipitation will develop along the frontal boundary, still lingering near the I-20 corridor on Monday afternoon, and continue through the night to keep temperatures mostly near average in the mid-50s to low- 60s. /16/ LONG TERM.../Tuesday through Sunday/ By Tuesday morning, the cold front should have slipped S of the region into SE TX/S LA, although the cool post-frontal air mass will remain shallow, with periods of overrunning becoming enhanced by weak perturbations aloft that will begin to eject NE across Cntrl and E TX ahead of shortwave troughing that will shift E into the Cntrl Plains and dampen. H850 troughing is progged to be over portions of SE Ok/Nrn sections of SW AR to start the period, but should begin to lift back N away from the area in response to the increased overrunning, with weak shortwave perturbations in the WSW flow aloft yielding an increase in slightly elevated convection as it begins to spread ENE into much of the region. Given some uncertainties with regards to timing of the convection, have delayed categorical pops until the afternoon for much of the area, although overall intensity and amounts are still in question given the lack of a more significant LLJ and low level focusing mechanism. However, should rainfall rates be high enough especially over areas that could receive locally heavy rainfall this afternoon and evening from the deeper convection ahead of the approaching cold front, then localized flooding will be a possibility over those areas, especially as the rains continue into Tuesday night and Wednesday morning. A second shortwave trough translating ESE out of the Rockies and into the Plains Wednesday should amplify slightly enough such that a deep wedge of drier air will begin to advect SE through the region, thus diminishing the convection from NW to SE during the day. Post- frontal stratus will linger though, maintaining abnormally cool temps until a warming trend commences Thursday as cigs lift and begin to scatter out during the afternoon especially over portions of SW AR/N LA. Sfc ridging remains progged to nose into the region Thursday as well, as it shifts SE into the Mid-South region Friday, resulting in a comfortable return of cooler temps and lower RH's. Mild afternoon temps and lower RH's should persist to round out the new work week, before a warming trend commences Saturday as SSE low level winds return on the backside of the retreating sfc ridge as it enters the TN Valley/Gulf States. There is better model consensus today in regards to flat ridging aloft building over the Srn Plains next weekend, despite the presence of potential shortwave energy dropping SE atop the ridge over OK/AR Saturday. Low level moisture advection looks to remain too shallow to support even any isolated convection, and thus have removed pops Saturday across the Nrn and Wrn zones, although the moisture profile may be a bit deeper Sunday with the next potential shortwave (per the ECMWF) rounding atop the ridge along the Red River Valley. Thus, slight chance pops were retained for E TX/SE OK/adjacent SW AR, as temps return to more seasonal norms. 15 PREV DISCUSSION... /issued 128 PM CDT Sun May 9 2021/ UPDATE... As of 1:15 PM CDT, the frontal boundary has just entered our northernmost zones, and will gradually focus instability for discrete storm initiation as it shifts southward. In coordination with the SPC, Severe Thunderstorm Watch #157 has been issued for most of the Ark-La-Tex until 9PM CDT. /16/ PREV DISCUSSION... /issued 1232 PM CDT Sun May 9 2021/ AVIATION... For the 09/18Z TAF update, the VCTS/TSRA has already begun across some western terminals and that trend will continue well through the end of the period, MVFR cigs/vis will trend to IFR as the frontal boundary slowly reaches our southern airspace by 10/10Z, and post-frontal SHRA will linger through 10/12Z, especially in eastern terminals. Winds will shift to northeasterly across most of the airspace by the end of the period. /16/ && .PRELIMINARY POINT TEMPS/POPS... SHV 62 70 58 68 / 70 50 70 90 MLU 61 69 58 69 / 90 50 50 80 DEQ 53 67 53 62 / 10 30 60 70 TXK 55 65 55 63 / 40 30 70 80 ELD 54 66 53 64 / 70 40 60 70 TYR 61 70 58 68 / 40 40 70 90 GGG 62 70 57 68 / 60 50 70 90 LFK 68 80 64 74 / 70 60 50 80 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 12/16/15
Hazardous weather outlook, May 9, 12:02 PM CDT, 5 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1202 PM CDT Sun May 9 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-101100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1202 PM CDT Sun May 9 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Showers and thunderstorms will increase this afternoon across the region, near and ahead of a cold front that will enter Northeast Texas and Southwest Arkansas. The threat for severe weather will increase as well for much of the region, with damaging winds, large hail, and an isolated tornado or two possible. Locally heavy rainfall will also be possible in the stronger storms, which may lead to localized flash flooding. These storms should gradually diminish across East Texas and North Louisiana late this evening and overnight. .DAYS TWO THROUGH SEVEN...Monday through Saturday... As the cold front continues to shift south into Lower East Texas and North Louisiana south of the Interstate 20 corridor late tonight, it should stall Monday over portions of Deep East Texas and Central Louisiana, with overrunning atop the shallow front contributing to additional periods of showers and a few thunderstorms across the region through Wednesday. Periods of moderate to heavy rainfall will be possible, especially Tuesday and Tuesday night, which may lead to localized flooding. Isolated strong storms also can not be ruled out, with hail and locally gusty winds possible. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will be needed this afternoon and evening. 15
In the hours before
Special weather statement, May 9, 3:56 PM CDT, 1 hour 9 minutes before
Special Weather Statement National Weather Service Shreveport LA 356 PM CDT Sun May 9 2021 ARZ050-051-059-060-092145- Howard AR-Hempstead AR-Sevier AR-Little River AR- 356 PM CDT Sun May 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LITTLE RIVER...WEST CENTRAL HEMPSTEAD...SOUTHEASTERN SEVIER AND SOUTHEASTERN HOWARD COUNTIES UNTIL 445 PM CDT... At 356 PM CDT, Doppler radar was tracking a strong thunderstorm over Ben Lomond, or 11 miles north of Ashdown, moving east at 25 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Nashville, Mineral Springs, Wilton, Tollette, Ben Lomond, Saratoga, Oak Grove, Bright Star, Browntown and Bellview. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 900 PM CDT for southwestern Arkansas. LAT...LON 3374 9422 3394 9421 3398 9383 3367 9383 TIME...MOT...LOC 2056Z 273DEG 20KT 3383 9413 33
Special weather statement, May 9, 4:26 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Shreveport LA
426 PM CDT Sun May 9 2021
ARZ060-061-092215-
Hempstead AR-Nevada AR-
426 PM CDT Sun May 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HEMPSTEAD AND NEVADA
COUNTIES UNTIL 515 PM CDT...
At 426 PM CDT, Doppler radar was tracking a strong thunderstorm near
Perrytown, or near Hope, moving east at 25 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Hope, Emmet, Perrytown, Rosston, Willisville, Bodcaw, Bluff City,
White Oak Lake State Park, Cale, Young, Sutton, Waterloo, Mount
Moriah, Morris, Laneburg and Reader.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Arkansas.
LAT...LON 3379 9313 3378 9310 3347 9311 3359 9357
3374 9357
TIME...MOT...LOC 2126Z 270DEG 22KT 3365 9348
33Local storm report, May 9, 4:43 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
443 PM CDT SUN MAY 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM HAIL 2 W NACOGDOCHES 31.61N 94.68W
05/09/2021 E0.88 INCH NACOGDOCHES TX BROADCAST MEDIA
NICKEL SIZE HAIL REPORTED HWY 21 AND WEST
LOOP 224.
&&
25Local storm report, May 9, 4:44 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
444 PM CDT SUN MAY 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM HAIL 1 NNW NACOGDOCHES 31.62N 94.66W
05/09/2021 U0.50 INCH NACOGDOCHES TX PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
&&
25Special weather statement, May 9, 4:44 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Shreveport LA
444 PM CDT Sun May 9 2021
ARZ051-059-060-092230-
Howard AR-Hempstead AR-Little River AR-
444 PM CDT Sun May 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LITTLE RIVER...
CENTRAL HEMPSTEAD AND SOUTHEASTERN HOWARD COUNTIES UNTIL 530 PM
CDT...
At 443 PM CDT, Doppler radar was tracking a strong thunderstorm near
Saratoga, or 11 miles south of Mineral Springs, moving east at 35
mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Hope, Blevins, Tollette, Fulton, Washington, Saratoga, Ozan, McNab,
Oakhaven, Bright Star, Millwood and Red Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Arkansas.
LAT...LON 3353 9357 3359 9381 3361 9382 3360 9383
3360 9384 3361 9385 3361 9387 3364 9399
3375 9398 3375 9396 3377 9397 3378 9396
3380 9397 3388 9356
TIME...MOT...LOC 2143Z 274DEG 29KT 3371 9390
33Special weather statement, May 9, 4:49 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Shreveport LA
449 PM CDT Sun May 9 2021
ARZ061-070>072-092230-
Lafayette AR-Miller AR-Nevada AR-Columbia AR-
449 PM CDT Sun May 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MILLER...CENTRAL
LAFAYETTE...SOUTHWESTERN NEVADA AND NORTHWESTERN COLUMBIA COUNTIES
UNTIL 530 PM CDT...
At 449 PM CDT, Doppler radar was tracking a strong thunderstorm near
Garland, or 9 miles southwest of Lewisville, moving northeast at 35
mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Magnolia, Stamps, Waldo, Lewisville, Buckner, Garland, Canfield,
Smithland, Macedonia, Mount Vernon, Lerch, McKamie, Falcon,
Cornelius, Spirit Lake, Piney Grove, Mars Hill and Noxobe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Arkansas.
LAT...LON 3315 9310 3317 9378 3334 9384 3348 9354
3348 9349 3350 9348 3353 9342
TIME...MOT...LOC 2149Z 247DEG 31KT 3329 9372
33The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 2:55 PM CDT | Special Weather Statement | SHV | Howard | 50 min |
| May 9, 2:55 PM CDT | Special Weather Statement | SHV | Nevada | 50 min |
| May 9, 3:23 PM CDT | Severe Thunderstorm Warning | SHV | Howard | 37 min |
| May 9, 3:56 PM CDT | Special Weather Statement | SHV | Little River | 49 min |
| May 9, 4:07 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Sevier | 38 min |
| May 9, 4:26 PM CDT | Special Weather Statement | SHV | Nevada | 49 min |
| May 9, 4:44 PM CDT | Special Weather Statement | SHV | Hempstead | 46 min |
| May 9, 4:49 PM CDT | Special Weather Statement | SHV | Columbia, Lafayette | 41 min |
| May 9, 4:59 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 46 min |
| May 9, 5:59 PM CDT | Special Weather Statement | SHV | Nevada | 46 min |
| May 9, 6:47 PM CDT | Special Weather Statement | SHV | Columbia, Lafayette | 58 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.